Thunderstorm Wind, Chase
- When
- June 26, 9:00 PM MST
- Where
- Chase County, 5.44 mi SE of Lamar
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 40.520, -101.890
Winds to 70 mph downed a large tree.
Isolated severe thunderstorms developed during the late evening hours bringing large hail and wind damage to portions of Sheridan County and into the southwest on June 26th, 2014. Some crop damage occurred from wind driven small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated severe thunderstorms developed during the late evening hours bringing large hail and wind damage to portions of Sheridan County and into the southwest on June 26th, 2014. Some crop damage occurred from wind driven small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 26, 5:00 PM MST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 700 PM CDT THU JUN 26 2014 .UPDATE... ISSUED AT 659 PM CDT THU JUN 26 2014 HAVE UPDATED THE EVENING FORECAST TO ADJUST CHANCES FOR PRECIP...ESPECIALLY ACROSS SOUTHWEST NE. HRRR SUGGESTING A COMPLEX DEVELOPING ACROSS THE WEST AND MOVING EAST LATER THIS EVENING. CURRENT RADAR EVOLVING CLOSE TO HRRR PROGS AND THIS SEEMS PLAUSIBLE. SOME POTENTIAL FOR HIGH WINDS WITH ANY STORMS THAT DEVELOP. OTHERWISE TEMPS LEFT PRETTY MUCH AS IS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 337 PM CDT THU JUN 26 2014 VERY UNSTABLE CONDITIONS RESIDE ACROSS THE NEBRASKA PANHANDLE INTO THE EASTERN PLAINS OF COLORADO. ANALYSIS INDICATES SURFACE BASED CAPES RUNNING IN THE 3000 TO 4500 J/KG RANGE. THIS SEEMS REASONABLE GIVEN STEEP MID LEVEL LAPSE RATES AND AND DEW POINT TEMPERATURES IN THE 60S. LITTLE CAPPING INVERSION LEFT AND EXPECT THAT ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON. BEST FORCING REMAINS WEST OF THE REGION TODAY...SO NOT EXPECTING WIDESPREAD DEVELOPMENT. NEVERTHELESS ENOUGH SHEAR AND INSTABILITY SUGGESTS A FEW OF THE STORMS WILL BECOME SEVERE BY LATE THIS AFTERNOON. TONIGHT EXPECT A CLUSTER OR TWO OF STORMS TO MOVE EAST INTO WESTERN KANSAS AND NEBRASKA...AIDED BY SOUTHERLY LOW LEVEL JET OF 35 KTS. AGAIN BEST LARGE SCALE FORCING TO REMAIN WEST OF THE REGION...SO WILL KEEP POPS FAIRLY LOW. OTHERWISE A VERY MILD NIGHT...WITH LOWS IN THE 60S TO NEAR 70 DEGREES DUE TO HIGH AMOUNTS OF MOISTURE/HUMIDITY. THERMODYNAMIC ENVIRONMENT IS QUITE FAVORABLE OF THUNDERSTORM DEVELOPMENT ON FRIDAY. STEEP MID LEVEL LAPSE RATES AND HIGH MOISTURE CONTENT /DEW POINTS IN THE MID TO UPPER 60S/ SHOULD YIELD MLCAPE IN EXCESS OF 2500 J/KG. A CAPPING INVERSION SHOULD BE IN PLACE THROUGH MUCH OF THE MORNING INTO EARLY AFTERNOON AS AN ELEVATED MIXED LAYER SPREADS EAST ACROSS THE REGION. LARGE SCALE FORCING INCREASES DRAMATICALLY FRIDAY AFTERNOON JUST AHEAD OF A POTENT SHORTWAVE DISTURBANCE APPROACHING FROM THE WEST. COOLING ALOFT ALSO SPREADS INTO THE AREA AFTER NOON WITH THE ARRIVAL OF THE DISTURBANCE. A SURFACE COLD FRONT EXTENDING FROM NEAR MERRIMAN TO OGALLALA SHOULD BE THE FOCUS FOR RAPID THUNDERSTORM DEVELOPMENT AROUND 3 OR 4 PM CENTRAL TIME. AHEAD OF THE FRONT WINDS WILL BE BACKED TO THE SOUTHEAST...VEERING TO SOUTHWEST ALOFT. INITIAL STORM MODE WILL LIKELY BE IN THE FORM OF SUPERCELLS...WITH LARGE HAIL THE MAIN THREAT. RATHER WEAK UPPER LEVEL FLOW SUGGESTS STORMS WILL BE SLOW MOVING AT FIRST. STORMS SHOULD BECOME MORE NUMEROUS AND FASTER MOVING AS COLD POOL ALOFT EVOLVES AND STORMS SPREAD EAST FRIDAY EVENING. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 337 PM CDT THU JUN 26 2014 THUNDERSTORMS SHOULD BE WELL UNDERWAY EARLY FRIDAY EVENING. A RATHER STRONG UPPER TROUGH WILL MOVE ONTO THE CENTRAL AND NORTHERN PLAINS CREATING STEEP MID LEVEL LAPSE RATES OF 8 TO 8.5 C/KM. SCATTERED COVERAGE WEST OF HWY 83 EARLY IN THE EVENING SHOULD QUICKLY CONGEAL INTO A SMALL MCS. WHILE LARGE HAIL AND LOCALLY HEAVY RAINFALL IS THE PRIMARY CONCERN EARLY EVENING...THIS SHOULD TRANSITION TO A DAMAGING WIND/LOCALLY HEAVY RAIN THREAT LATE EVENING/OVERNIGHT. SATURDAY MORNING SHOULD BE DRY WITH A POTENTIAL FOR THUNDERSTORM DEVELOPMENT ALONG A MID LEVEL TROUGH AXIS. ANY DEVELOPMENT SHOULD PUSH EAST OF THE FA FOR DRY CONDITIONS ONCE AGAIN SATURDAY NIGHT. ON SUNDAY...A CLOSED UPPER LOW WILL TRACK FROM SRN SASKATCHEWAN INTO SRN MANITOBA AS AN UPPER TROUGH MOVES ACROSS THE NRN AND CNTRL PLAINS. MID LEVEL LAPSE RATES WILL AGAIN BE STEEP AND AS CAP WEAKENS...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK COLD FRONT FROM MINNESOTA INTO NERN AND CENTRAL NEBR. THE ECMWF MODEL IS THE MOST ROBUST WITH CONVECTIVE DEVELOPMENT AND HAVE INCREASED POPS SUN AFTN/EVENING TO AS HIGH AS 30 TO 50 PERCENT ACROSS THE ERN HALF OF FA. DRY AND PLEASANT MONDAY AND TUESDAY IN THE LOWER 80S UNDER INFLUENCE OF CANADIAN AIRMASS. A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS BY WEDNESDAY NIGHT/THURSDAY AS BETTER MOISTURE AND INSTABILITY RETURN TO THE REGION. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 659 PM CDT THU JUN 26 2014 DIFFICULT FORECAST ESPECIALLY FOR KLBF SITE THROUGH 09Z OR SO. TSRA IS DEVELOPING AS PER SHORT RANGE GUIDANCE SUGGESTS AND BASED ON CURRENT MESOANALYSIS PARAMETERS PROGRESSION EWD THIS EVENING SEEMS REASONABLE. LLJ IS EXPECTED TO DEVELOP LATE AS WELL WHICH SHOULD CONTINUE ANY ORGANIZED COMPLEX AS IT MOVES EWD...BUT SHOULD BE SOUTH OF KVTN. DIFFICULTY LIES IN CIG FORECAST POST TSRA. SHORT RANGE MODELS AND NAM INDICATING GOOD POTENTIAL FOR IFR CONDITIONS WITH STRATUS BEHIND THE CONVECTION AND HAVE PUT THIS IN THE FORECAST THOUGH CONFIDENCE IS LOW BASED ON EVENTUAL EVOLUTION OF TSRA. BEYOND 12Z...AGAIN LOW CONFIDENCE IN POSSIBILITY OF STRATUS BUT TSRA DEVELOPMENT IS LIKELY AGAIN BY AFTERNOON AT BOTH KLBF AND KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JWS SHORT TERM...TAYLOR LONG TERM...ROBERG AVIATION...JWS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 914 PM CDT THU JUN 26 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-280215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 914 PM CDT THU JUN 26 2014 /814 PM MDT THU JUN 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COUPLE AREAS OF THUNDERSTORMS WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE FIRST IS EXPECTED TO MOVE ACROSS THE NORTHERN SANDHILLS AND NORTHWEST NEBRASKA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME WITH THIS COMPLEX...BUT BRIEF HEAVY RAIN AND GUSTY WINDS WILL STILL BE POSSIBLE. ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO TRACK EAST ACROSS PORTIONS OF SOUTHWEST NEBRASKA TONIGHT. THIS AREA OF THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN ALONG WITH HAIL AND STRONG WINDS. AN ISOLATED STORM OR TWO MAY BE CAPABLE OF PRODUCING SEVERE WEATHER...SUCH AS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY. AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PLAINS DURING THE DAY. AHEAD OF THIS FEATURE...AN INCREASE OF LOW LEVEL MOISTURE WILL PRODUCE AN UNSTABLE ATMOSPHERE. AS THE THE SYSTEM AND ASSOCIATED COLD FRONT MOVE INTO THE AREA BY AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS BY LATE AFTERNOON AND EVENING. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. ANOTHER STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA SUNDAY AFTERNOON AND EVENING. THERE IS A POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS WITH THIS FRONT AS WELL...THOUGH IT IS DIFFICULT AT THIS TIME TO DETERMINE EXACTLY WHERE THE BEST CHANCES FOR SEVERE WEATHER WILL BE. LATER FORECASTS WILL BETTER DETERMINE THE RISK FOR ANY SEVERE THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 927 PM CDT THU JUN 26 2014 NEZ004-270315- SHERIDAN NE- 827 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 915 PM MDT... AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAY SPRINGS...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RUSHVILLE... CLINTON... WALGREN LAKE STATE RECREATION AREA... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... LONE BUTTE... HIGHWAY 27 CROSSING THE NIOBRARA RIVER... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 75 AND 104. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KNUTSVIG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 903 PM MDT THU JUN 26 2014 NEZ004-270330- SHERIDAN NE- 903 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 930 PM MDT... AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HAY SPRINGS...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RUSHVILLE... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 81 AND 92. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KNUTSVIG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1007 PM CDT THU JUN 26 2014 NEZ057-058-069-270345- CHASE NE-KEITH NE-PERKINS NE- 907 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS...SOUTHWESTERN KEITH AND WESTERN CHASE COUNTIES UNTIL 945 PM MDT... AT 903 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS COMING OUT OF NORTHEAST COLORADO...ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF OVID TO AMHERST TO 7 MILES NORTH OF WAUNETA...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GRANT... VENANGO... LAMAR... BRANDON... CHAMPION... CHASE... WILD HORSE SPRING... WANAMAKER STATE WILDFIRE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 51 AND 80. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. STOPPKOTTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1043 PM CDT THU JUN 26 2014 NEZ022-270430- GARDEN NE- 943 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN COUNTY UNTIL 1030 PM MDT... AT 940 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTHWEST OF LISCO...OR 27 MILES SOUTH OF ALLIANCE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CRESCENT LAKE NWR... RICHARDSON LAKE... TRALNOR LAKE... MUMPER... DEER LAKE... HERMAN LAKE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. STOPPKOTTE
The Goodland radar (KGLD), 129 km away, was scanning. The volume nearest the first event began at 03:59 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
Winds to 70 mph downed a large tree.
General public located 3 miles east of Gordon reported nickel size hail with winds estimated at 60 mph produced crop damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522882, 522880, 522883, 522881.